Alert archive / Texas / Flash Flood Watches in 2007

Flash Flood Watch 23, NWS Austin/San Antonio, TX

July 2, 200733 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood watch at Jul 2, 2007, 4:04 AM CDT for 33 counties in Texas. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
Jul 2, 2007, 4:04 AM CDT (09:04 UTC)
Expired
Jul 7, 2007, 10:03 PM CDT
In force
6 days
Issued by
NWS Austin/San Antonio, TX
Flood severity
None
All 33 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 9.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2604 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2604 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1254 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at Jul 2, 12:16 AM CDT, 3 hours 48 minutes earlier.

Area forecast discussion, Jul 2, 12:16 AM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1216 AM CDT MON JUL 2 2007

.AVIATION...
PREVAILING MVFR CIGS AT I-35 TERMINALS WILL LOWER TO IFR BETWEEN
09-11Z MONDAY MORNING...THEN IMPROVE BACK TO MVFR AROUND 15Z.
PREVAILING VFR CONDITIONS WILL LOWER TO MVFR AT KDRT AROUND 10Z
AND IMPROVE BACK TO VFR BY 16Z. THUNDERSTORMS ARE EXPECTED AT I-35
TERMINALS BY MID DAY MONDAY AND WILL CONTINUE THROUGH THE EVENING
HOURS. THUNDERSTORM COVERAGE WILL BE MUCH LESS AROUND KDRT MONDAY
AFTERNOON. ALTHOUGH ONLY MVFR CONDITIONS ARE FORECAST WITH
THUNDERSTORMS ON MONDAY...IFR CONDITIONS ARE POSSIBLE...BUT SHOULD
BE SHORT-LIVED. A LIGHT TO MODERATE SSE LOW LEVEL FLOW WILL
CONTINUE THROUGH THE TAF PERIOD.

&&

.PREV DISCUSSION... /ISSUED 950 PM CDT SUN JUL 1 2007/

UPDATE...
CHANGES IN TONIGHTS FORECAST INCLUDE A TWEAK OF POPS TO REFLECT
THE REDUCED PERIOD OF RAIN CHANCES LATE THIS EVENING.

HEAVY RAIN CONCERNS FOR THE HOLIDAY PERIOD CONTINUE AS NEW 00Z
NAM RUN SHOWS THE RAIN POTENTIAL PICKING UP MONDAY AND CONTINUING
INTO WEDNESDAY. EVENING UPDATE NEEDED TO CONSIDER POTENTIAL FOR
EARLY EVENING CONVECTION TO CONTINUE INTO THE OVERNIGHT HOURS AS
SOME INSTABILITY SIGNS WERE SEEN TO SUGGEST A POTENTIAL FFA FOR
TONIGHT. CONVECTION WAS SLOW TO DISSIPATE BUT FINALLY DID, AND
SHOULD SIGNAL A MOSTLY QUIET OVERNIGHT PERIOD BEFORE RAINS PICK
UP FROM THE SOUTHEAST TOWARD MORNING. A FEW NEW CELLS ARE
OCCURRING OVER THE COASTAL BEND, BUT DO NOT APPEAR TO HAVE A
POTENTIAL TO TAP INTO THE MID-LEVEL INSTABILITY AND SHEAR THAT
WILL BE INCREASING FROM THE NORTH OVERNIGHT. THIS SHOULD HAPPEN BY
DAYBREAK WITH ROBUST THUNDERSTORM DEVELOP TO WARRANT AT LEAST A
MENTION OF HEAVY RAINFALL FOR MOST AREAS. AN SPS WILL BE ISSUED
SHORTLY TO TAILOR THE RAIN THREAT. SOME SLIGHT DOWNWARD
ADJUSTMENTS WERE MADE TO MAX TEMPS MON AND TUE, AND THE
MONDAY/MONDAY NIGHT POPS WERE TWEAKED TO IMPROVE ON ALIGNMENT
BETWEEN THE NEW NAM AND THE SURROUNDING AREA FORECASTS. A FFA WILL
PROABABLY BE NEEDED TOMORROW, BUT THE ONSET SHOULD BE WELL AFTER
THE MID SHIFT HAS TIME TO MAKE A BETTER ASSESSMENT ON AREA
SELECTION AND TIMING.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              74  88  73  86  74 /  40  70  50  60  40
AUSTIN BERGSTROM INTL AIRPORT  72  88  72  86  73 /  40  70  50  60  50
DEL RIO INTL AIRPORT           74  90  75  90  75 /  30  20  30  50  60
SAN ANTONIO INTL AIRPORT       73  88  74  85  73 /  40  60  50  50  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

18/11/WR
Hazardous weather outlook, Jul 1, 1:06 PM CDT, 14 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
106 PM CDT SUN JUL 1 2007

TXZ171>173-183>194-202>209-217>225-228-021815-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
106 PM CDT SUN JUL 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
RAINFALL THIS AFTERNOON AND EVENING. SOME LOCALIZED FLOODING IS
POSSIBLE IN THE HEAVIER THUNDERSTORMS. THE BEST CHANCE FOR RAIN AND
THUNDERSTORMS WILL BE IN THE EASTERN COUNTIES. ALSO..THUNDERSTORMS
WILL CONTAIN FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE CHANCE FOR SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
RAINFALL WILL CONTINUE THROUGH WEDNESDAY. THIS MEANS THE THREAT
FOR FLASH FLOODING CONTINUES ALSO.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AND WEDNESDAY AS EXCESSIVE
RAINFALL DEVELOPS.

In the hours before

Special weather statement, Jul 1, 10:05 PM CDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1005 PM CDT SUN JUL 1 2007

TXZ171>173-183>194-202>209-217>225-228-021100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
1005 PM CDT SUN JUL 1 2007

...ANOTHER ROUND OF HEAVY RAINS EXPECTED OVER THE NEXT FEW DAYS...

AN UNSETTLED WEATHER PATTERN ALOFT WILL TAP INTO ABUNDANT MOISTURE
TO BRING A THREAT FOR HEAVY RAINFALL ACROSS SOUTH CENTRAL TEXAS
MONDAY THROUGH WEDNESDAY. THIS HEAVY RAIN THREAT COULD RESULT IN
ADDITIONAL RISES IN RIVERS AND STREAMS THAT ARE ALREADY SWOLLEN
FROM RECENT RAINFALL.

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
THE COASTAL PLAINS MONDAY MORNING...SPREADING NORTHWARD ACROSS
SOUTH CENTRAL TEXAS AND THE HILL COUNTRY THROUGHOUT THE DAY.
UNSTABLE AIR ALOFT SHOULD ALLOW FOR CONTINUED THUNDERSTORM
DEVELOPMENT WELL INTO THE NIGHTTIME HOURS. THIS UNSTABLE PATTERN
WILL PERSIST THROUGH AT LEAST EARLY WEDNESDAY BEFORE THE
DISTURBANCE ALOFT DRIFTS SOUTHWEST INTO MEXICO.

THOSE WITH HOLIDAY PLANS SHOULD MONITOR THE WEATHER CLOSELY AND
WATCH FOR POSSIBLE ISSUANCES OF FLASH FLOOD WATCHES OR WARNINGS
FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:02 PM CDTFlash Flood WarningEWXReal3 hr
Jul 2, 2:39 AM CDTFlash Flood WarningEWXDeWitt, Lavaca4 hr
Jul 2, 6:19 AM CDTFlash Flood WarningEWXDeWitt, Lavaca3 hr
Jul 2, 8:37 AM CDTFlash Flood WarningEWXKarnes3 hr
Jul 2, 8:57 AM CDTFlash Flood WarningEWXGonzales3 hr
Jul 2, 9:38 AM CDTFlash Flood WarningEWXDeWitt, Lavaca3 hr
Jul 2, 11:29 AM CDTFlash Flood WarningEWXKarnes3 hr
Jul 2, 12:30 PM CDTFlash Flood WarningEWXFrio3 hr
Jul 2, 5:47 PM CDTFlash Flood WarningEWXBandera, Real3 hr
Jul 2, 5:55 PM CDTFlash Flood WarningEWXKendall3 hr

Nearby

Flash Flood Watches in Texas, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.